Successful use of olanzapine for catatonia following delirium.

Abstract

pathway to melanin pigment will be hyperactivated in response if DOPA pathway leading to dopamine action is antagonized by dopamine antagonist. That hypothesis is in line with the principle that the alternative pathway will be activated if one way is blocked. This is an unsolved question about the specific antipsychotics, doses, and duration in which antipsychotic-induced abnormal pigmentation in areas including the skin and tongue occurs. There are many previous studies about chlorpromazineinduced abnormal skin pigmentation. But, there have been very few previous reports about the blue-tongue sign. In the present case, we believe that the effect of risperidone augmentation with amisulpride was cumulative.

DOI: 10.1111/j.1440-1819.2012.02368.x

Cite this paper

@article{Ueda2012SuccessfulUO, title={Successful use of olanzapine for catatonia following delirium.}, author={Satoshi Ueda and Junko Takeuchi and Yoshiro Okubo}, journal={Psychiatry and clinical neurosciences}, year={2012}, volume={66 5}, pages={465} }